Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Elevated liver enzyme levels, fatty deposits on liver, change in bowel pattern. Causes?

I have high liver enzyme levels (since June) ultrasound showed fatty deposits on liver and have seen a change in bowel movements over the past year. I have a referral out to an gastroenterologist but it takes time here to get in. I m just wondering what the causes could be? As well as what I should be advocating for at my appointment
Asked On : Sat, 15 Dec 2012
Answers:  1 Views:  247
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Elevated liver enzymes are usually caused by alcohol abuse, medicines intake, liver viral infections, liver tumors, bile ducts diseases like obstruction, pancreas diseases. Fatty liver usually does not cause elevated liver enzymes as long as there is no cirrhosis. To have it diagnosed you should have full blood work, GGTP level, bilirubin level, amylase and lipase level, HBV and HCV antibodies levels. In some cases abdominal CT might be necessary.

Hope this will help.
Answered: Sat, 22 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor